MAUDE Adverse Event Report: SYNTHES GMBH 8.5MM TI MULTILOC HUMERAL NAIL LEFT/CANN/285MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 8.5MM TI MULTILOC HUMERAL NAIL LEFT/CANN/285MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.019.285S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from the united kingdom reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent a humeral nail operation using the multiloc for multi myeloma condition.The patient had recently undergone the same operation but on the other humerus.Entry point was found and opened in the correct surgical technique.As the surgeon had used ø8.5 on the other side he opted to use the same diameter for the left.Nail inserted easily through the proximal end of the humerus and mid shaft fracture but insertion into the distal end was aided by use of hammer.The im canal was not reamed before the nail insertion.When the surgeon was trying to align and rotate the nail so distal holes were aligned correctly and the proximal end was also aligned, he was having to use considerable force.After some time of trying to rotate it was noticed that the connecting screw was rotating when rotating the arm to check both views.The surgeon removed the nail, which was when it was noticed that the very proximal end of the nail was damaged at the insertion arm / nail connection joint.No further information is available.This report is for an 8.5mm ti multiloc humeral nail left/cann/285mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: initial reporter is a synthes employee.A manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.Part number: 04.019.285s, lot number: 53p4521, manufacturing site: mezzovico, release to warehouse date: 29 jul 2020, and expiration date: 01 jul 2025.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.5MM TI MULTILOC HUMERAL NAIL LEFT/CANN/285MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16363841
Report Number8030965-2023-01741
Device Sequence Number12610196
Product Code HSB
UDI-Device Identifier10886982090119
UDI-Public(01)10886982090119
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model Number04.019.285S
Device Catalogue Number04.019.285S
Device Lot Number53P4521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age85 YR
Patient SexMale